News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: loss of libido in 24yo male - please help me


 video80 - Sun May 27, 2007 5:04 pm

Hello,

maybe you can help me in some way.
I tried anything, I asked every doctor I know
but know one knows what to do with my problem.

I'm 24 health yo male, I'm from europe.
for the past 2 years I have lost my libido
when I'm saying "lost" I mean it.
I don't have any libido, I don't think on sex at all.
I don't have morning erections.
even when I try to masturbate (without being horny)
I can't keep my erection even for 1 min without touching my penis.
I found out its bcz I don't have any libido
I don't find myself thinking about sexy situations at all.
when I see a beautiful guy on the street (I'm gay)
I don't feel anything, not even start of erection

I visit the clinic, I visit eourologic doctor, he checked my penis and testicles, and said everything is ok.
I had a lot of blood tests.
I found that my testosterone is very high, so no one can explain.
I also visit a shrink, he talked to me, and say I'm very healthy psycologically. he found nothing about me.
I'm not deppresed at all, he confirm this.

here are my blood results :

LH - 2. 1 IU/L (normal : 1. 6 - 7. 8)
FSH - 2. 0 IU/L (normal : 0. 7 - 11. 1)
TSH - 1. 9 mIU/L (normal : 0. 35 - 5. 5)
Prolactin - 319 mIU/L (normal : 45-375)
Testosterone Total - 31. 4 nmol/L (normal : 8. 4 - 28. 8)
Estradiol E2 - 254 pmol/L (normal : 0-206)
Dhea-S - 6. 5 mcmol/L (normal : 7. 5 - 17. 3)
Cortisol Blood - 533 nmol/L (normal : 138-690)
SHBG - 35. 5 nmol/L (normal : 13-71)
Free Androgen Index - 88. 6% (normal : 28-80)
IRON - 220 mcg/dL (normal : 39-158)


I also wanted to say that my testosterone level was 44. 6 - 7 month ago, and now its a little lower, but still very high.
I was supprised about the Estradiol level, its the first time I checked it, and I don't know why its so high, I don't have any famimine things on my body, I'm very thing, I don't have any breasts or nipples like woman, my voice is very low.
also, I think prolactin is a bit high, and cortisol as well.
my dhea-s is low. and my LH is low as well, 7 month ago it was 3. 4 and now it drops to 2. 1
my iron is very high, I don't know the reason for that, I don't eat alot of meat of something, I don't take iron pills.
my iron was : "60" - 1. 5 year ago.

I hope you can help me figure out what can I do?
bcz I'm very misrable with my life right now.
I feel like I'm no longer a man, bcz a man usually have a strong libido, and I have none.

I used to have a great libido, I wanted sex all the day.
2 years ago, its diseapeared without any reason.

please tell me what can I take? what is the problem that u r seeing in my case?
what could be wrong? where to start from ?

Many Thanks!!!

hope u help me


Best Regards,

Johnny.
 Dr. Chan Lowe - Tue May 29, 2007 2:09 pm

User avatar Unfortunately, I don't think I will be of much help to you. Looking at your lab tests it appears you've had a thorough work up and have looked for the most common things that cause loss of libido. The biggest factors often are stress and depression. It seems that you have looked into the depression issue and that isn't it. Stress can certainly have a large impact on libido (good and bad stress).

The elevated estrogen level is likely due to the elevated testosterone level. Testosterone is aromatized into estrogen by fat cells.

I do have a few thoughts for you. 1) with the elevated iron levels you may want to be evaluated for hemochromatosis. It's fairly rare but hemochromatosis is associated with elevated iron levels and loss of libido. 2) Zinc deficiency can lead to elevated levels of estrogen in a man. You may want to have your zinc levels tested or take a multivitamin with the full daily allowance of zinc in it.

Also, if you are taking any medications you should check their side effects to see if this may be a result of medicines.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here